Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Normal structure of the one-point stabilizer of a doubly-transitive permutation group. II


Author: Michael E. O’Nan
Journal: Trans. Amer. Math. Soc. 214 (1975), 43-74
MSC: Primary 20B20
DOI: https://doi.org/10.1090/S0002-9947-75-99942-0
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result is that the socle of the point stabilizer of a doubly-transitive permutation group is abelian or the direct product of an abelian group and a simple group. Under certain circumstances, it is proved that the lengths of the orbits of a normal subgroup of the one point stabilizer bound the degree of the group. As a corollary, a fixed nonabelian simple group occurs as a factor of the socle of the one point stabilizer of at most finitely many doubly-transitive groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20B20

Retrieve articles in all journals with MSC: 20B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-75-99942-0
Keywords: Doubly-transitive, permutation group, one-point stabilizer
Article copyright: © Copyright 1975 American Mathematical Society